MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535130
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device is not available for return; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the common bile duct during a biliary stone removal procedure performed on (b)(6) 2021.During the procedure, when endoscopic sphincterotomy (est) was about to be performed, the cutting wire of the stonetome broke.It was reported that there was no problem noted when the device was functionally checked during preparation.The device was removed and a leak test of the scope was performed.Since there was no problem found, the procedure was continued and the procedure was completed with a different device.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer and shows the cutting wire broken and kinked/bent.
 
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was used in the common bile duct during a biliary stone removal procedure performed on (b)(6) 2021.During the procedure, when endoscopic sphincterotomy (est) was about to be performed, the cutting wire of the stonetome broke.No part of the cutting wire detached and fell into the patient.It was reported that there was no problem noted when the device was functionally checked during preparation.The device was removed and a leak test of the scope was performed.Since there was no problem found, the procedure was continued and the procedure was completed with a different device.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer and shows the cutting wire broken and kinked/bent.
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that the cutting wire was broken at the distal section.Additionally, it was also blackened and kinked.The device was observed under magnification and the cutting wire was blackened, and the cut of the cutting wire was not smooth.Per media analysis, the picture shows that the cutting wire was broken at the distal section and it was also kinked.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been generated due to cutting wire pre-activation before use which can cause premature cutting wire fatigue and may compromise the cutting wire's integrity.Other potential causes of this problem are if the cutting wire contacts the endoscope during energization, if there is not direct and constant contact with tissue when applying electrocautery current, or if excessive power was applied.Additionally, the cutting wire was kinked which can lead to the break observed in the cutting wire.This could have been due to the handling and manipulation of the device during the procedure or during interaction with the scope.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12020919
Report Number3005099803-2021-02836
Device Sequence Number3425612
Product Code LQR
UDI-Device Identifier08714729146575
UDI-Public08714729146575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model NumberM00535130
Device Catalogue Number3513
Device Lot Number0026239741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer06/23/2021
07/07/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date06/25/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1